Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach Cramps from Kaletra/Combivir
Oct 13, 2004

I have been taking a twice daily combination of Kaletra & Kaletra for approximately one month now. I am beginning to experience severe stomach cramping, which usually follows a meal (regardless of what I eat) and can also be accompanied by severe gas. What suggestions can you offer to me for treatment of this condition?

Response from Dr. Henry

That is a common complaint which can be persistent though often will diminish over time. For gas some patients benefit from simethicone. I often try Reglan to speed stomach emptying for patients with upper GI compalints. I also find alot of gastic reflux or H pylori disease which is aggravated by those HIV medications. If evaluation confirms that then some form of acid blocking medication can help. After several months if complaints persist then a consideration of switching either the Kaletra or AZT portion of Combivir is a manuever to consider.KH



Previous
eating
Next
Does Sustiva eventually feel better?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement